A simple test for identification in GMM under conditional moment restrictions

Francesco Bravo, Juan Carlos Escanciano, Taisuke Otsu

Research output: Chapter in Book/Report/Conference proceedingConference contribution

2 Citations (Scopus)

Abstract

This chapter proposes a simple, fairly general, test for global identification of unconditional moment restrictions implied from point-identified conditional moment restrictions. The test is a Hausman-type test based on the Hausdorff distance between an estimator that is consistent even under global identification failure of the unconditional moment restrictions, and an estimator of the identified set of the unconditional moment restrictions. The proposed test has a χ2 limiting distribution and is also able to detect weak identification. Some Monte Carlo experiments show that the proposed test has competitive finite sample properties already for moderate sample sizes.

Original languageEnglish
Title of host publicationEssays in Honor of Jerry Hausman
EditorsBadi Baltagi, Carter Hill, Whitney Newey, Halbert White
Pages455-477
Number of pages23
DOIs
Publication statusPublished - 2012
Externally publishedYes

Publication series

NameAdvances in Econometrics
Volume29
ISSN (Print)0731-9053

Keywords

  • Asset pricing
  • Conditional moment restrictions
  • Generalized method of moments
  • Global identification
  • Hausman test

ASJC Scopus subject areas

  • Economics and Econometrics

Fingerprint Dive into the research topics of 'A simple test for identification in GMM under conditional moment restrictions'. Together they form a unique fingerprint.

Cite this